Unramified quaternion extensions of quadratic number fields
Journal de théorie des nombres de Bordeaux, Volume 9 (1997) no. 1, p. 51-68

Classical results of Rédei, Reichardt and Scholz show that unramified cyclic quartic extensions of quadratic number fields k correspond to certain factorizations of its discriminant disc k. In this paper we extend their results to unramified quaternion extensions of k which are normal over , and show how to construct them explicitly.

Des résultats classiques dûs à Rédei, Reichardt et Scholz montrent que les extensions cycliques non ramifiées de degré 4 d’un corps de nombre quadratique k correspondent à certaines factorisations du discriminant disc k. Dans cet article, on généralise ces résultats aux extensions quaternionniennes non ramifiées et galoisiennes sur . On montre aussi comment les construire explicitement.

@article{JTNB_1997__9_1_51_0,
     author = {Lemmermeyer, Franz},
     title = {Unramified quaternion extensions of quadratic number fields},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     publisher = {Universit\'e Bordeaux I},
     volume = {9},
     number = {1},
     year = {1997},
     pages = {51-68},
     zbl = {0890.11031},
     mrnumber = {1469661},
     language = {en},
     url = {http://www.numdam.org/item/JTNB_1997__9_1_51_0}
}
Lemmermeyer, Franz. Unramified quaternion extensions of quadratic number fields. Journal de théorie des nombres de Bordeaux, Volume 9 (1997) no. 1, pp. 51-68. http://www.numdam.org/item/JTNB_1997__9_1_51_0/

[1] C. Bachoc, S.-H. Kwon, Sur les extensions de groupe de Galois Ã4, Acta Arith. 62 (1992), 1-10. | MR 1179006 | Zbl 0784.11051

[2] Ph. Cassou-Noguès, A. Jehanne, Parité du nombre de classes des S4extensions de Q et courbes elliptiques, J. Number Theory 57 (1996), 366-384 | MR 1382757 | Zbl 0858.11058

[3] H. Cohn, A Classical Invitation to Algebraic Numbers and Class Fields, Springer Verlag 1978. | MR 506156

[4] H. Cohn, Quaternion compositum genus, J. Number Theory 11 (1979), 399-411 | MR 544264 | Zbl 0409.12002

[5] P. Damey, J. Martinet, Plongement d'une extension quadratique dans une extension quaternionienne, J. Reine Angew. Math. 262/263 (1973), 323-338. | MR 330104 | Zbl 0297.12010

[6] R. Dedekind, Konstruktion von Quaternionenkörpern, Ges. Werke II, Nachlaß, Braunschweig 1931, 376-384.

[7] A. Fröhlich, Galois Module Structure of Algebraic Integers, Ergebnisse der Mathematik, Springer Verlag Heidelberg, 1983 | MR 717033 | Zbl 0501.12012

[8] G. Fujisaki, An elementary construction of Galois quaternionic extensions, Proc. Japan Acad. 66 (1990), 80-83. | MR 1051598 | Zbl 0707.11077

[9] P. Furtwängler, Über das Verhalten der Ideale des Grundkörpers im Klassenkörper, Monatsh. Math. Phys. 27 (1916), 1-15. | JFM 46.0246.01 | MR 1548760

[10] H.G. Grundman, T.L. Smith, J.R. Swallow, Groups of order 16 as Galois groups, Expo. Math. 13 (1995), 289-319. | MR 1358210 | Zbl 0838.12004

[11] M. Hall, J.K. Senior, The groups of order 2n (n ≤ 6), Macmillan, New York 1964. | Zbl 0192.11701

[12] W. Hettkamp, Quadratischer Restcharakter von Grundeinheiten und 2-Klassengruppen quadratischer Zahlkörper, Diss. Univ. Münster, 1981

[13] M. Horie, On central extensions of elementary abelian fields, J. Number Theory 36 (1990), 95-107. | MR 1068676 | Zbl 0722.11058

[14] A. Jehanne, Sur les extensions de Q à groupe de Galois S4 et S4, Acta Arith. 70 (1995), 259-276. | MR 1316479 | Zbl 0829.11059

[15] C.U. Jensen, N. Yui, Quaternion extensions, Algebraic Geometry and Commutative Algebra (1987), 155-182. | MR 977759 | Zbl 0691.12011

[16] I. Kiming, Explicit classifications of some 2-extensions of a field of characteristic different from 2, Can. J. Math. 42 (1990), 825-855. | MR 1080998 | Zbl 0725.12004

[17] H. Kisilevsky, Number fields with class number congruent to 4 mod 8 and Hilbert's Theorem 94, J. Number Theory 8 (1976), 271-279. | MR 417128 | Zbl 0334.12019

[18] H. Koch, Über den 2-Klassenkörperturm eines quadratischen Zahlkörpers, J. Reine Angew. Math. 214/215 (1963), 201-206 | MR 164945 | Zbl 0123.03904

[19] S. Lang, Algebra, third edition, Addison-Wesley 1993. | Zbl 0848.13001

[20] A. Ledet, On 2-groups as Galois groups, Canad. J. Math. 47 (1995), no. 6, 1253-1273. | MR 1370517 | Zbl 0849.12006

[21] F. Lemmermeyer, Die Konstruktion von Klassenkörpern, Diss. Univ. Heidelberg 1995. | Zbl 0956.11515

[22] F. Lemmermeyer, Class Field Towers, monograph, in preparation.

[23] S. Louboutin, Calcul des nombres de classes relatifs: application aux corps quaternioniques a multiplication complexe, C. R. Acad. Sci. Paris 317 (1993), 643-646. | MR 1245090 | Zbl 0795.11059

[24] S. Louboutin, Determination of all quaternion octic CM-fields with class number 2, J. London Math. Soc. (1996) | MR 1405052 | Zbl 0861.11064

[25] S. Louboutin, R. Okazaki, Determination of all non-normal quartic CM-fields and of all non-abelian normal octic CM-fields with class number one, Acta Arith. 67 (1994), 47-62. | MR 1292520 | Zbl 0809.11069

[26] S. Louboutin, R. Okazaki, The class number one problem for some non-abelian normal CM-fields of 2-power degrees, preprint 1996 | MR 1616805

[27] J. Martinet, Sur les extensions à groupe de Galois quaternionien, C. R. Acad. Sci. Paris 274 (1972), 933-935. | MR 299593 | Zbl 0235.12005

[28] J. Martinet, H8, Algebraic Number Fields: L-functions and Galois Properties (A. Fröhlich, ed.), 525-538, Acadenic Press New York 1977 | MR 447187 | Zbl 0359.12014

[29] J. Minác, T.J. Smith, A characterization of C-fields via Galois groups, J. Algebra 137 (1991), 1-11 | MR 1090208 | Zbl 0726.12002

[30] L. Rédei Arithmetischer Beweis des Satzes über die Anzahl der durch vier teilbaren Invarianten der absoluten Klassengruppe im quadratischen Zahlkörper, J. Reine Angew. Math. 171 (1934), 55-60 | Zbl 0009.05101

[31] L. Rédei, H. Reichardt, Die Anzahl der durch 4 teilbaren Invarianten der Klassengruppe eines beliebigen quadratischen Zahlkörpers, J. Reine Angew. Math. 170 (1934), 69-74 | JFM 59.0192.01 | Zbl 0007.39602

[32] H. Reichardt, Über Normalkörper mit Quaternionengruppe, Math. Z. 41 (1936), 218-222. | JFM 62.0169.02 | MR 1545614 | Zbl 0014.00603

[33] E. Rosenblüth, Die arithmetische Theorie und die Konstruktion der Quaternionenkörper auf klassenkörpertheoretischer Grundlage, Monatsh. Math. Phys. 41 (1934), 85-125. | JFM 60.0126.01 | MR 1550302

[34] T.J. Smith, Extra-special groups of order 32 as Galois groups, Can. J. Math. 46 (1994), 886-896 | MR 1289066 | Zbl 0810.12004

[35] A.D. Thomas, G.V. Wood, Group Tables, Shiva Publishing Ltd, Kent, UK 1980 | MR 572793 | Zbl 0441.20001

[36] T.P. Vaughan, Constructing quaternionic fields, Glasgow Math. J. 34 (1992), 43-54. | MR 1145631 | Zbl 0746.12003

[37] E. Witt, Konstruktion von galoisschen Körpern der Charakteristik p zu vorgegebener Gruppe der Ordnung pf, J. Reine Angew. Math. 174 (1936), 237-245. | JFM 62.0110.02 | Zbl 0013.19601